Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Apr 6, 2009, 12:17 PM CDT for 12 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 12:17 PM CDT (17:17 UTC)
- Expired
- Apr 6, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 120 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHGX 061717 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1217 PM CDT MON APR 6 2009 ...RED FLAG WARNING FOR WESTERN PORTIONS OF SOUTHEAST TEXAS TODAY... .LOW RELATIVE HUMIDITIES AND BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAYLIGHT HOURS. TXZ163-164-177>179-199-200-213-214-237-238-061830- /O.CAN.KHGX.FW.A.0010.090406T1800Z-090407T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-HOUSTON-LIBERTY-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER- 1217 PM CDT MON APR 6 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE FIRE WEATHER WATCH. DRY AND SOMEWHAT BREEZY CONDITIONS SHOULD PERSIST TODAY...BUT RED FLAG WARNING CRITERIA IS NOT EXPECTED TO BE MET FOR LONG PERIODS OF TIME NOR BE WIDESPREAD. $$ TXZ176-195>198-210>212-226-227-235-236-070000- /O.UPG.KHGX.FW.A.0010.090406T1800Z-090407T0000Z/ /O.NEW.KHGX.FW.W.0013.090406T1717Z-090407T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-MADISON- MATAGORDA-WALLER-WASHINGTON-WHARTON- 1217 PM CDT MON APR 6 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES SHOULD FALL TO AROUND 20 PERCENT THIS AFTERNOON ALONG WITH NORTHWEST WINDS BETWEEN 15 AND 25 MPH. IMPROVING CONDITIONS ARE EXPECTED LATER THIS EVENING AS TEMPERATURES FALL AND WINDS DIMINISH. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KHGX 062016 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 316 PM CDT MON APR 6 2009 ...RED FLAG WARNING FOR WESTERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON... ...FIRE WEATHER WATCH FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS ON TUESDAY... .THE EXTREME FIRE DANGER WILL EASE AS TEMPERATURES FALL AND WINDS DIMINISH AROUND OR SHORTLY AFTER SUNSET THIS EVENING. EXTREME FIRE CONDITIONS ARE EXPECTED TO RETURN TUESDAY AFTERNOON ALONG THE COAST AS THE RELATIVE HUMIDITY FALLS TO OR BELOW 20 PERCENT. TXZ235-236-070430- /O.NEW.KHGX.FW.A.0011.090407T1700Z-090408T0000Z/ /O.CON.KHGX.FW.W.0013.000000T0000Z-090407T0000Z/ JACKSON-MATAGORDA- 316 PM CDT MON APR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AN EXTREME FIRE DANGER EXISTS THIS AFTERNOON BECAUSE OF VERY LOW FUEL MOISTURE COUPLING WITH A MINIMUM RELATIVE HUMIDITY OF AROUND 20 PERCENT AND NORTHWEST WINDS BETWEEN 15 AND 25 MPH. IMPROVING CONDITIONS ARE EXPECTED LATER THIS EVENING AS TEMPERATURES FALL AND WINDS DIMINISH. ON WEDNESDAY...AN EXTREME FIRE DANGER WILL RETURN DURING THE AFTERNOON AS THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO BE AT OR BELOW 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ176-195>198-210>212-226-227-070000- /O.CON.KHGX.FW.W.0013.000000T0000Z-090407T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-MADISON-WALLER- WASHINGTON-WHARTON- 316 PM CDT MON APR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXTREME FIRE DANGER EXISTS THIS AFTERNOON BECAUSE OF VERY LOW FUEL MOISTURE COUPLING WITH A MINIMUM RELATIVE HUMIDITY OF AROUND 20 PERCENT NORTHWEST WINDS BETWEEN 15 AND 25 MPH. IMPROVING CONDITIONS ARE EXPECTED TO BEGIN AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ214-237-238-070430- /O.NEW.KHGX.FW.A.0011.090407T1700Z-090408T0000Z/ BRAZORIA-CHAMBERS-GALVESTON- 316 PM CDT MON APR 6 2009 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. AN EXTREME FIRE DANGER WILL EXIST TUESDAY AFTERNOON. FUEL MOISTURE WILL BE VERY LOW AND THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO BE AT OR BELOW 20 PERCENT ACROSS THE AREA. CONDITIONS ARE EXPECTED TO BEGIN IMPROVING AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 11:51 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 6, 11:51 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1151 AM CDT MON APR 6 2009
.DISCUSSION...
SEE AVIATION SECTION.
&&
.AVIATION...
VFR CONDITIONS TO PERSIST INTO THURSDAY. WIND IS THE FORECAST
PROBLEM OF THE DAY. THE MID AND HIGH LEVEL CLOUDS ABOVE 14000 FEET
MAY HELP TO BRING AN HOUR OR TWO OF RELIEF FROM THE GUSTY WINDS
EARLY THIS AFTERNOON. HOWEVER...FOR THE MOST PART GUSTY WINDS OF
15 TO 25 KNOTS CAN BE EXPECTED WITH HIGHER GUSTS AT THE COASTAL
SITES OF KLBX AND KGLS. WINDS WILL DIMINISH SHORTLY AFTER SUNSET
OVER THE INLAND SITES AND AT KGLS BY AROUND 04Z OR SO.
40
&&
.PREV DISCUSSION... /ISSUED 945 AM CDT MON APR 6 2009/
DISCUSSION...
CURRENT PACKAGE LOOKS JUST FINE. WILL TWEAK SKY COVER ACROSS
COASTAL LOCATIONS TO ALSO READ PC LIKE INLAND AREAS WITH SOME
CIRRUS STREAMING OVERHEAD. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 35 70 45 76 / 0 0 0 0 0
HOUSTON (IAH) 65 36 69 45 76 / 0 0 0 0 0
GALVESTON (GLS) 66 46 68 56 73 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...JACKSON...MADISON...MATAGORDA...WALLER...
WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM LATE TONIGHT THROUGH
TUESDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...47
AVIATION/MARINE...40Hazardous weather outlook, Apr 6, 7:51 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 751 AM CDT MON APR 6 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-071300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 751 AM CDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE REGION. DRY TO VERY DRY NORTHWEST WINDS WILL DRY OUT FUELS. A RED FLAG WARNING IN EFFECT FOR AREAS GENERALLY WEST OF A MADISONVILLE TO RICHMOND TO BAY CITY. THE VERY DRY ATMOSPHERE OVER THE REGION TONIGHT WILL SET THE STAGE FOR A CHILLY NIGHT. FROST WILL BE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 59 CORRIDOR. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:16 PM CDT | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 17 hr |
| Apr 6, 3:16 PM CDT | Fire Weather Watch | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 15 hr |
| Apr 6, 3:23 PM CDT | Freeze Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 8 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.